Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 36, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 11, 2012, 6:12 AM CDT for 7 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 6:12 AM CDT (11:12 UTC)
- Expired
- Jul 11, 2012, 8:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Austin County, TX, Brazos County, TX, Grimes County, TX, Harris County, TX, Montgomery County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 125 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WGUS54 KHGX 111112 FFWHGX TXC015-041-185-201-339-473-477-111315- /O.NEW.KHGX.FF.W.0036.120711T1112Z-120711T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 612 AM CDT WED JUL 11 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WASHINGTON COUNTY IN SOUTHEAST TEXAS... SOUTHERN GRIMES COUNTY IN SOUTHEAST TEXAS... EXTREME NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS... WESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS... EXTREME SOUTHEASTERN BRAZOS COUNTY IN SOUTHEAST TEXAS... NORTHERN WALLER COUNTY IN SOUTHEAST TEXAS... EXTREME NORTHEASTERN AUSTIN COUNTY IN SOUTHEAST TEXAS... * UNTIL 815 AM CDT * AT 600 AM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY AREA OF THUNDERSTORMS ACROSS THE WARNED AREA. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN AND AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY AS ADDITIONAL RAINS RUNOFF. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... HEMPSTEAD...PRAIRIE VIEW...PINEHURST...WALLER...MAGNOLIA...PINE ISLAND...MONTGOMERY...STAGECOACH AND TODD MISSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3035 9627 3048 9566 3011 9566 2998 9622 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 4:34 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 11, 4:34 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 AM CDT WED JUL 11 2012
.UPDATE...
QUICK UPDATE TO INCLUDE FLASH FLOOD WATCH THROUGH 18Z.
&&
.PREV DISCUSSION... /ISSUED 403 AM CDT WED JUL 11 2012/
DISCUSSION...
AFTER A RELATIVELY QUIET EVENING SHOWERS AND THUNDERSTORMS HAVE
REDEVELOPED ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS EARLY THIS
MORNING. THE HEAVIEST RAINFALL EXTENDS ROUGHLY EAST AND WEST ALONG
A LINE FROM VICTORIA TO BAY CITY TO FREEPORT AND EXTENDING INTO
THE COASTAL WATERS. MAIN CONCERN THROUGH THE MORNING HOURS TODAY
WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH
FLOODING. RADAR RAINFALL ESTIMATES SHOW VALUES APPROACHING 5
INCHES ACROSS EASTERN MATAGORDA COUNTY WHILE THE RAIN GAUGE AT
BRAYS BAYOU AND HIGHWAY 6 IN HARRIS COUNTY IS SHOWING ALMOST ONE
INCH OF RAINFALL IN LESS THAN 30 MINUTES. GIVEN THESE TOTALS AND
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL PERSISTING THROUGHOUT THE
REST OF THE MORNING HAVE DECIDED TO GO AHEAD AND ISSUE A FLASH
FLOOD WATCH FOR PORTIONS OF SOUTHEAST TEXAS GENERALLY ALONG AND
SOUTH OF US 59 AND WEST OF INTERSTATE 45 THROUGH EARLY AFTERNOON.
NOT MANY CHANGES TO THE EXTENDED FORECAST THIS MORNING. MODELS
CONTINUE TO HOLD THE UPPER RIDGE ACROSS THE WESTERN UNITED STATES
THROUGH THE END OF THE WEEK WITH WEAK TROUGHING ACROSS OUR REGION.
THIS WILL CONTINUE TO SUPPORT DIURNALLY DRIVEN CONVECTION WITH
CHANCE POPS DURING THE DAY AND SLIGHTLY LOWER RAIN CHANCES DURING
THE OVERNIGHT HOURS. THE RIDGE BEGINS TO SLOWLY TRANSITION
EASTWARD INTO THE CENTRAL PLAINS BY EARLY NEXT WEEK BUT MOISTURE
SHOULD REMAIN SUFFICIENT TO SUPPORT LOW END CHANCE POPS ACROSS OUR
REGION INTO THE MIDDLE OF NEXT WEEK. 38
MARINE...
NOT A LOT OF CHANGES TO THE GOING FCST TRENDS. A WEAK SURFACE TROUGH
WILL KEEP A LIGHT WIND REGIME IN PLACE THROUGH THE WEEKEND. AN UPPER
LEVEL TROUGH WILL ALSO KEEP SCATTERED STORMS IN THE FCST THROUGH THE
END OF THE WEEK. BRIEF GUSTY WINDS AND ELEVATED SEAS ARE POSSIBLE IN
AND NEAR ANY THUNDERSTORM ACTIVITY. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 73 90 73 89 / 60 40 50 30 40
HOUSTON (IAH) 87 74 90 73 91 / 70 40 50 30 40
GALVESTON (GLS) 88 78 88 78 88 / 70 40 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BRAZORIA...FORT BEND...GALVESTON...
HARRIS...JACKSON...MATAGORDA...WHARTON.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...43Hazardous weather outlook, Jul 11, 4:51 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 451 AM CDT WED JUL 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-121000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 451 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH IN EFFECT TODAY FOR PORTIONS OF SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE TODAY AS DEEP MOISTURE ACROSS SOUTHEAST TEXAS COMBINES WITH A WEAK UPPER LEVEL DISTURBANCE. SOME AREAS NEAR THE COAST HAVE ALREADY RECEIVED THREE TO FIVE INCHES OF RAINFALL THIS MORNING AND THE POTENTIAL EXISTS FOR AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL THROUGH EARLY AFTERNOON. A FEW ISOLATED AREAS MAY SEE ADDITIONAL RAINFALL AMOUNTS OF AS MUCH AS FIVE INCHES. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF US 59 AND WEST OF INTERSTATE 45 THROUGH 1 PM TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE END OF THE WEEK. COVERAGE WILL BEING TO DECREASE OVER THE WEEKEND AS MOISTURE DECREASES SLIGHTLY AND UPPER LEVEL RIDGING BEGINS TO BUILD BACK ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:02 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:21 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 114 min |
| Jul 11, 4:41 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 15 more | 64 hr |
| Jul 11, 4:49 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 116 min |
| Jul 11, 4:56 AM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jul 11, 5:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 2 hr |
| Jul 11, 5:32 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Waller, Washington | 118 min |
| Jul 11, 6:29 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 62 hr |
| Jul 11, 7:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 7:36 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 114 min |
| Jul 11, 8:04 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Grimes, Harris, Montgomery, Waller and 1 more | 3 hr |
| Jul 11, 10:06 AM CDT | Flash Flood Warning | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 12:19 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 41 min |
| Jul 11, 12:59 PM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Harris | 6 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.